Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 219, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 13, 2021, 1:44 PM CDT for Desha County, Drew County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 1:44 PM CDT (18:44 UTC)
- Expired
- Jun 13, 2021, 2:19 PM CDT
- In force
- 35 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Desha County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2570 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
149
WUUS54 KLZK 131844
SVRLZK
ARC041-043-131930-
/O.NEW.KLZK.SV.W.0219.210613T1844Z-210613T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
144 PM CDT Sun Jun 13 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southwestern Desha County in southeastern Arkansas...
East central Drew County in southeastern Arkansas...
* Until 230 PM CDT.
* At 143 PM CDT, a severe thunderstorm was located near McGehee, or
near Rohwer, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Tillar... McGehee...
Masonville... Halley...
McArthur...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3369 9123 3367 9123 3366 9121 3356 9123
3356 9125 3352 9125 3352 9132 3353 9134
3353 9135 3356 9135 3356 9145 3362 9154
3378 9140 3371 9120
TIME...MOT...LOC 1843Z 020DEG 9KT 3368 9133
HAIL...1.00IN
WIND...60MPH
$$
572 follow-up statements
566
WWUS54 KLZK 131915
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
215 PM CDT Sun Jun 13 2021
ARC043-131924-
/O.CAN.KLZK.SV.W.0219.000000T0000Z-210613T1930Z/
Drew AR-
215 PM CDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DREW COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has stayed in
Desha County. Therefore, the warning has been cancelled for East
Central Drew County only.
LAT...LON 3369 9123 3367 9123 3366 9121 3356 9123
3356 9125 3352 9125 3352 9132 3353 9134
3353 9135 3356 9135 3356 9145 3363 9145
3378 9140 3371 9120
TIME...MOT...LOC 1914Z 349DEG 19KT 3350 9129
$$
ARC041-131930-
/O.CON.KLZK.SV.W.0219.000000T0000Z-210613T1930Z/
Desha AR-
215 PM CDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHWESTERN DESHA COUNTY...
At 214 PM CDT, a severe thunderstorm was located 8 miles north of
Mcmillan Corner, or 8 miles east of Dermott, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
McGehee... Masonville...
Halley... McArthur...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and flash flooding
may occur. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3369 9123 3367 9123 3366 9121 3356 9123
3356 9125 3352 9125 3352 9132 3353 9134
3353 9135 3356 9135 3356 9145 3363 9145
3378 9140 3371 9120
TIME...MOT...LOC 1914Z 349DEG 19KT 3350 9129
HAIL...1.00IN
WIND...60MPH
$$
57049
WWUS54 KLZK 131919
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
219 PM CDT Sun Jun 13 2021
ARC041-131929-
/O.CAN.KLZK.SV.W.0219.000000T0000Z-210613T1930Z/
Desha AR-
219 PM CDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DESHA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However heavy rain is still possible with this
thunderstorm.
LAT...LON 3369 9123 3367 9123 3366 9121 3356 9123
3356 9125 3352 9125 3352 9132 3353 9134
3353 9135 3356 9135 3356 9145 3363 9145
3378 9140 3371 9120
TIME...MOT...LOC 1918Z 020DEG 9KT 3349 9130
$$
57What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:09 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 13, 12:09 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 1209 PM CDT Sun Jun 13 2021 .UPDATE/AVIATION... Forecasts have been updated to better reflect current trends. Lower dewpoints will continue to move in from the northeast as a frontal boundary settles near southern Arkansas. Expect warm temperatures to continue, but conditions over the north and central behind the boundary won't feel as disgusting. Could see some isolated storms near the Delta Region this afternoon/early evening, but little if anything elsewhere. Aviation-wise, for the 18Z TAFs, VFR conditions will be prevalent. Depending on where the front ends up stalling, it wouldn't surprise me to see some temporary mvfr fog or vcfg, specifically down at LLQ in the overnight/early morning hours Monday. Isolated TSRA could occur at LLQ, but at this time, probability/coverage is too low for my liking for it to be included in the fcst. One last thing...a bit of a maintenance note here...the dewpoint sensor at ADF is not representative. We've contacted the FAA for maintenance. In the mean time, any amendments at ADF will be limited to sky condition only at least through this forecast cycle. && .PREV DISCUSSION...(ISSUED 635 AM CDT Sun Jun 13 2021) AVIATION... Surface high pressure will build into the area from the north and will bring drier air with it. Isolated thunderstorms will be possible in the south in the afternoon. Otherwise, VFR conditions are expected. PREV DISCUSSION...(ISSUED 416 AM CDT Sun Jun 13 2021) SHORT TERM...Today Through Monday Night The upper level high pressure system centered over west Texas continues to expand. This high will provide a northwest flow aloft for Arkansas through Monday night. A cold front has stalled across northern Arkansas and isolated thunderstorms developed early this morning near this front. The storms are dissipating. Northerly flow will bring drier air into the state today and tonight. This is going to limit thunderstorm development and they will be isolated at best in the southeast this afternoon. Southern sections will have heat indices of 100 to 105 degrees today but drier air will bring lower heat indices Monday. Highs today and Monday will be in the upper 80s to mid 90s. Lows tonight will be in the mid 60s to the mid 70s and in the mid to upper 60s Monday night. LONG TERM...Tuesday Through Saturday Quiet weather is anticipated through much of the period. The upper level pattern will initialize with robust ridging over the Srn Rockies and a series of weaker troughs traversing the OH River Valley region. Between systems, NWrly flow will ensue through much of the upcoming work week. Late in the period, the aforementioned ridge is progged to relax and retrograde, allowing the resultant flow to flatten a bit, and allow a more substantial trough to swing through the region by the weekend. Until then, surface high pressure will remain situated to the N providing light Nrly winds to AR. This will result in lower dew points, albeit mid 60s to lower 70s, compared to the previous day or two tastes of mid/upper 70s dew points. Temperatures may cool a degree or two as well, however numbers will remain in the upper 80s N to the lower 90s across Srn AR. Despite little cooling behind weak front/fronts, lower moisture values will be most noticeable and likewise reflected in lower afternoon heat index values. Expecting heat index values to remain near or below the century mark. Overnight lows will also be slightly cooler with readings in the 60s and 70s. Moisture will begin to increase Thursday and Friday as surface winds switch to the S/SW. In addition to increasing tropospheric moisture, temperatures will increase in tandem. Across the plains, a surface boundary is expected to develop and move towards the region. PoPs will begin to increase along and ahead of the boundary when introduced to a moistening and destabilizing air mass. At this point PoPs remain low but will likely increase as we approach the weekend. In the mean time, several drier days should aid in getting rid of some of our excess ground moisture from heavy rains the first two weeks of June. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
Hazardous weather outlook, Jun 13, 4:24 AM CDT, 9 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 424 AM CDT Sun Jun 13 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-141000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 424 AM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms will develop this afternoon. While organized severe weather is not expected, gusty winds and heavy rainfall will accompany some of the stronger storms. With the ground over saturated due to the heavy rains this past week, it will not take much runoff from additional rainfall to quickly produce localized flash flooding. Please be sure to heed local emergency management guidance on road closures due to high water, and avoid flooded areas if possible. Afternoon highs are forecast to top out in the upper 80s to mid 90s. The combination of these readings, along with high humidity values, will result in afternoon heat index values ranging from 100 to 105 degrees in the south. If planning to be outside for any length of time today, take frequent breaks and stay hydrated. .DAYS TWO THROUGH SEVEN...Monday Through Saturday A weather pattern more typical of summer will prevail next week as a large upper level ridge of high pressure builds over the nations mid- section. Hot and humid conditions will linger and chances of afternoon showers and thunderstorms will be very limited through the period. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 51/70
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:53 PM CDT | Flash Flood Warning | LZK | Desha | 3 hr |
| Jun 13, 2:09 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 21 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.